MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full identifier is case(b)(4).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.There were no reports of system issues at the time of the event.System performance information such as system check, calibration and quality control (qc) were performing within specifications at the time of the event.No hardware errors or flags were reported in conjunction with the event.The customer noted the laboratory has observed problems with samples containing fibrin.The likely cause of this event is use error.The customer was testing samples which contain fibrin.Per access accutni+3 instructions for use, b16316 h ¿remove any residual fibrin or cellular matter.Failure to do so can contribute to falsely elevated results.¿ there is no evidence to reasonably suggest an instrument malfunction.
 
Event or Problem Description
On 08apr2021 the customer reported a non-reproducible elevated troponin i result (access accutni +3 assay, part number a98264 and lot number 922912) were generated on the customer's dxi 600 (dxi 600 access immunoassay analyzer, part number a71460 and serial number (b)(4)) on 06apr2021.The customer did not provide specific result obtained but stated the result, above customer upper reference limit (url) of <0.04 ng/ml, was reported outside of the laboratory.The customer reported a change to patient care or treatment in connection with this event.The customer reported one patient was admitted and received a chest ct scan with dye, x-rays and an ekg.The patient was released after corrected troponin i results were obtained.Specific details regarding troponin i, ct, x-ray and ekg results were not provided.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control (qc) were passing within specifications at the time of the event.Sample was a lithium heparin plasma sample and processed using customer's automation line.Centrifugation conditions were not provided by the customer.The customer noted the laboratory has observed problems with samples containing fibrin.No other sample collection or processing information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11681384
Report Number2122870-2021-00047
Device Sequence Number3473995
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220131(11)210131(10)922912
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number922912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;